Alert archive / Arizona / Excessive Heat Warnings in 2018

Excessive Heat Warning 2, NWS Tucson, AZ

June 21, 20184 counties in Arizona

NWS Tucson, AZ issued this excessive heat warning at Jun 21, 2018, 2:30 AM MST for 4 counties in Arizona. It took effect at Jun 22, 2018, 10:00 AM MST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 21, 2018, 2:30 AM MST (09:30 UTC)
In effect from
Jun 22, 2018, 10:00 AM MST
Expired
Jun 22, 2018, 8:00 PM MST
In force
10 hr
Issued by
NWS Tucson, AZ

Counties Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ

The radar

The Tucson radar (KEMX), 100 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 00:00Z, 9.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2018-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2018-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -55 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4846 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-55 m²/s²
0-3 km storm-relative helicity
-40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

131 
WWUS75 KTWC 210930
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
230 AM MST Thu Jun 21 2018

AZZ501-502-504-505-509-220000-
/O.UPG.KTWC.EH.A.0001.180622T1700Z-180623T0300Z/
/O.NEW.KTWC.EH.W.0002.180622T1700Z-180623T0300Z/
Western Pima County-Tohono O'Odham Nation-Tucson Metro Area-
South Central Pinal County-Upper Gila River Valley-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, 
and Safford
230 AM MST Thu Jun 21 2018

...EXCESSIVE HEAT WARNING IN EFFECT FROM 10 AM TO 8 PM MST
FRIDAY...
...EXCESSIVE HEAT WATCH NO LONGER IN EFFECT...

The National Weather Service in Tucson has issued an Excessive
Heat Warning, which is in effect from 10 AM to 8 PM MST Friday.
The Excessive Heat Watch is no longer in effect. 

* IMPACTS...Excessive heat will result in an increased potential
  for heat related illness. Those working or participating in outdoor
  activities during the afternoon hours or those without access 
  to adequate air conditioning will be most at risk.

* AFFECTED AREAS...Pima and Southeast Pinal counties including 
  the Tucson Metro Area and the Tohono O'Odham Nation. The Upper 
  Gila River Valley in Graham county including Safford is also 
  in the watch. 

* TEMPERATURES...High temperatures Friday afternoon of 106 to 
  111 degrees. 

* For a detailed view of the hazard area...visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon 

* For a detailed view of the hazard area...visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Excessive Heat Warning means that a period of extremely hot 
temperatures will occur. Take extra precautions if you work or 
spend time outside. When possible...reschedule strenuous 
activities to early morning or evening. Know the signs and 
symptoms of heat exhaustion and heat stroke. Wear light weight and
loose fitting clothing when possible and drink plenty of water.

The Occupational Safety and Health Administration recommends
these additional steps to reduce risk during outdoor work...
schedule frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat Stroke is an emergency...CALL 911.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
5 follow-up statements
694 
WWUS75 KTWC 211429 AAC
NPWTWC

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Tucson AZ
729 AM MST Thu Jun 21 2018

AZZ501-502-504-505-509-220000-
/O.CON.KTWC.EH.W.0002.180622T1700Z-180623T0300Z/
Western Pima County-Tohono O'Odham Nation-Tucson Metro Area-
South Central Pinal County-Upper Gila River Valley-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, 
and Safford
729 AM MST Thu Jun 21 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM
MST FRIDAY...

* IMPACTS...Excessive heat will result in an increased potential 
  for heat related illness. Those working or participating in 
  outdoor activities during the afternoon hours or those without 
  access to adequate air conditioning will be most at risk. 

* AFFECTED AREAS...Pima and Southeast Pinal counties including the
  Tucson Metro Area and the Tohono O'Odham Nation. The Upper Gila
  River Valley in Graham county including Safford is also in the
  warning. 

* TEMPERATURES...High temperatures Friday afternoon of 106 to 
  111 degrees. 

* For a detailed view of the hazard area...visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Excessive Heat Warning means that a period of extremely hot
temperatures will occur. Take extra precautions if you work or
spend time outside. When possible...reschedule strenuous
activities to early morning or evening. Know the signs and
symptoms of heat exhaustion and heat stroke. Wear light weight
and loose fitting clothing when possible and drink plenty of
water.

The Occupational Safety and Health Administration recommends
these additional steps to reduce risk during outdoor work...
schedule frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat Stroke is an emergency...CALL 911.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
447 
WWUS75 KTWC 212113
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
213 PM MST Thu Jun 21 2018

AZZ501-502-504-505-509-221200-
/O.CON.KTWC.EH.W.0002.180622T1700Z-180623T0300Z/
Western Pima County-Tohono O'Odham Nation-Tucson Metro Area-
South Central Pinal County-Upper Gila River Valley-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, 
and Safford
213 PM MST Thu Jun 21 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM
MST FRIDAY...

* IMPACTS...Excessive heat will result in an increased potential 
  for heat related illness. Those working or participating in 
  outdoor activities during the afternoon hours or those without 
  access to adequate air conditioning will be most at risk. 

* AFFECTED AREAS...Pima and Southeast Pinal counties including 
  the Tucson Metro Area and the Tohono O'Odham Nation. The Upper 
  Gila River Valley in Graham county including Safford is also 
  in the warning. 

* TEMPERATURES...High temperatures Friday afternoon of 106 to 
  111 degrees. 

* For a detailed view of the hazard area...visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Excessive Heat Warning means that a period of extremely hot
temperatures will occur. Take extra precautions if you work or
spend time outside. When possible...reschedule strenuous
activities to early morning or evening. Know the signs and
symptoms of heat exhaustion and heat stroke. Wear light weight
and loose fitting clothing when possible and drink plenty of
water.

The Occupational Safety and Health Administration recommends
these additional steps to reduce risk during outdoor work...
schedule frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat Stroke is an emergency...CALL 911.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
113 
WWUS75 KTWC 220939
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
239 AM MST Fri Jun 22 2018

AZZ501-502-504-505-509-222045-
/O.CON.KTWC.EH.W.0002.180622T1700Z-180623T0300Z/
Western Pima County-Tohono O'Odham Nation-Tucson Metro Area-
South Central Pinal County-Upper Gila River Valley-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, 
and Safford
239 AM MST Fri Jun 22 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT FROM 10 AM THIS
MORNING TO 8 PM MST THIS EVENING...

* IMPACTS...Excessive heat will result in an increased potential 
  for heat related illness. Those working or participating in 
  outdoor activities during the afternoon hours or those without 
  access to adequate air conditioning will be most at risk. 

* AFFECTED AREAS...Pima and Southeast Pinal counties including 
  the Tucson Metro Area and the Tohono O'Odham Nation. The Upper 
  Gila River Valley in Graham county including Safford is also 
  in the warning. 

* TEMPERATURES...High temperatures Friday afternoon of 106 to 
  111 degrees. 

* For a detailed view of the hazard area...visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Excessive Heat Warning means that a period of extremely hot
temperatures will occur. Take extra precautions if you work or
spend time outside. When possible...reschedule strenuous
activities to early morning or evening. Know the signs and
symptoms of heat exhaustion and heat stroke. Wear light weight
and loose fitting clothing when possible and drink plenty of
water.

The Occupational Safety and Health Administration recommends
these additional steps to reduce risk during outdoor work...
schedule frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat Stroke is an emergency...CALL 911.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
224 
WWUS75 KTWC 222023
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
123 PM MST Fri Jun 22 2018

AZZ501-502-504-505-509-230300-
/O.CON.KTWC.EH.W.0002.000000T0000Z-180623T0300Z/
Western Pima County-Tohono O'Odham Nation-Tucson Metro Area-
South Central Pinal County-Upper Gila River Valley-
Including the cities of Ajo, Organ Pipe Cactus N.M., Sells, 
Tucson, Green Valley, Marana, Vail, Picacho Peak State Park, 
and Safford
123 PM MST Fri Jun 22 2018

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS
EVENING...

* IMPACTS...Excessive heat will result in an increased potential 
  for heat related illness. Those working or participating in 
  outdoor activities during the afternoon hours or those without 
  access to adequate air conditioning will be most at risk. 

* AFFECTED AREAS...Pima and Southeast Pinal counties including 
  the Tucson Metro Area and the Tohono O'Odham Nation. The Upper 
  Gila River Valley in Graham county including Safford is also 
  in the warning. 

* TEMPERATURES...High temperatures of 106 to 111 degrees.

* For a detailed view of the hazard area...visit 
  weather.gov/Tucson and click on the Detailed Hazards Icon 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

An Excessive Heat Warning means that a period of extremely hot
temperatures will occur. Take extra precautions if you work or
spend time outside. When possible...reschedule strenuous
activities to early morning or evening. Know the signs and
symptoms of heat exhaustion and heat stroke. Wear light weight
and loose fitting clothing when possible and drink plenty of
water.

The Occupational Safety and Health Administration recommends
these additional steps to reduce risk during outdoor work...
schedule frequent rest breaks in shaded or air conditioned
environments. Anyone overcome by heat should be moved to a cool
and shaded location. Heat Stroke is an emergency...CALL 911.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
461 
WWUS75 KTWC 230301
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
801 PM MST Fri Jun 22 2018

AZZ501-502-504-505-509-230415-
/O.EXP.KTWC.EH.W.0002.000000T0000Z-180623T0300Z/
Western Pima County-Tohono O'Odham Nation-Tucson Metro Area-
South Central Pinal County-Upper Gila River Valley-
801 PM MST Fri Jun 22 2018

...EXCESSIVE HEAT WARNING HAS EXPIRED...

The Excessive Heat Warning has been allowed to expire.

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this excessive heat warning went out at Jun 21, 2:00 AM MST, 30 minutes earlier.

Area forecast discussion, Jun 21, 2:00 AM MST, 30 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
200 AM MST Thu Jun 21 2018

.SYNOPSIS...Dry and clear conditions will continue this week. A
warming trend will result in the hottest temperatures of the year so
far occuring on Friday. Temperatures will then moderate over the
weekend and into next week. Some moisture will move into the area
over the weekend for increasing clouds and possibly a build-up or
two southeast of Tucson.

&&

.DISCUSSION...On this first full day of astronomical summer, it
was clear across the region this morning under strong high pressure
aloft. This strong high pressure will bring warmer daytime
temperatures next two days with the hottest readings occurring on
Friday even with the upper high starting to be suppressed south as
an upper trof passes by well to our north. Latest temperature
guidance is a smidge cooler for Friday. Made some slight
modifications to the highs on Friday which has us in borderline
excessive heat warning criteria. With that said will go ahead
anyway and upgrade the excessive heat watch to warning with the
hottest temperatures across the area likely occurring in the
Safford area.

Temperatures moderate over the weekend as a pair of weather
systems pass by to our north. The one on Sunday will tighten up
the pressure gradient for afternoon breezes. Could be windy at
times in NW to SE oriented valleys, like in Graham county.

Water vapor imagery this morning showed an upper level along the
Texas coast. This feature will move east across Mexico as an
inverted trof and thus bringing thunderstorm activity back to the
Sierra Madres and surrounding areas. This increased thunderstorm
activity will eventually send shallow moisture seeps toward the
International border over the weekend. Will see some afternoon
buildups along the Intl border but no rain.

Warmer early next week as upper high is back over the area.

&&

.AVIATION...Valid through 22/12Z.
Clear skies are expected thru the forecast period. SFC wind will
generally be less than 12 kts, with some afternoon/early evening
gustiness. The exception will be in the upper Gila River valley near
KSAD where a NWLY SFC wind of 12-18 kts will prevail from the mid
afternoon thru early evening hours. Aviation discussion not updated
for TAF amendments.

&&

.FIRE WEATHER...Dry conditions are expected through the forecast
period, although surface moisture will increase over the upcoming
weekend when a few build-ups may be possible southeast of Tucson.
Temperatures continue to warm into Friday, peaking around 105-110
degrees in the lower elevations of Pinal, Pima and Graham counties.
20-foot winds will generally be 15 mph or less through Friday,
except in the upper Gila River valley where winds of 15-20 mph are
expected during the afternoon and early evening hours. Wind speeds
are then expected to pick up area-wide Saturday and Sunday with
speeds of 12-20 mph and the strongest winds across portions of
Cochise and Graham counties.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
 Excessive Heat Warning from 10 AM to 8 PM MST Friday for AZZ501-
  502-504-505-509.

&&

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

Nearby

Excessive Heat Warnings in Arizona, 2018Every excessive heat warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.